Discrete & Computational Geometry

, Volume 4, Issue 4, pp 287–290 | Cite as

Disjoint edges in geometric graphs

  • N. Alon
  • P. Erdös
Article

Abstract

Answering an old question in combinatorial geometry, we show that any configuration consisting of a setV ofn points in general position in the plane and a set of 6n − 5 closed straight line segments whose endpoints lie inV, contains three pairwise disjoint line segments.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [AA]
    J. Akiyama and N. Alon, Disjoint simplices and geometric hypergraphs,Proc. 3rd New York Conference on Combinatorial Mathematics, Annals of the New York Academy of Sciences, to appear.Google Scholar
  2. [AH]
    S. Avital and H. Hanani, Graphs,Gilyonot Lematematika 3(2) (1966), 2–8 (in Hebrew).Google Scholar
  3. [Er]
    P. Erdös, On sets of distances ofn points,Amer. Math. Monthly 53 (1946), 248–250.MathSciNetCrossRefMATHGoogle Scholar
  4. [Ku]
    Y. S. Kupitz,Extremal Problems in Combinatorial Geometry, Aarhus University Lecture Notes Series, No. 53, Aarhus University, Denmark, 1979.MATHGoogle Scholar
  5. [Pe]
    M. A. Perles, Unpublished notes.Google Scholar

Copyright information

© Springer-Verlag New York Inc. 1989

Authors and Affiliations

  • N. Alon
    • 1
  • P. Erdös
    • 2
  1. 1.Department of Mathematics, Sackler Faculty of Exact SciencesTel Aviv University, Ramat AvivTel AvivIsrael
  2. 2.Mathematical Institute of the Hungarian Academy of SciencesBudapestHungary

Personalised recommendations